Sunday, 31 October 2010

The 200th

This is the 200th post, so it's me, Steve, dropping in to say hello.

I'm still here, not that I thought I wouldn't be, still feeling absolutely fine, which will be a surprise for the surgeon who gave me the diagnosis, but less of one for my oncologist, a much more positive sort of guy. Who knows why? Perhaps the chemo, perhaps my crazy immune system, but for now, I still feel as good as ever, notwithstanding the slightly numb fingers and slightly more numb toes.

As you will be aware, I'm terrible at keeping in touch, but it was good to see so many friends at the significant birthday party this summer. It was also good to meet so many people: sufferers, carers, charity workers and health professionals at the Mesothelioma Day. I might not contact you as much as I should, but I think of you all a lot. Thanks for being there, and love to you all.

Finally, today would have been Dad's 86th birthday. He died from mesothelioma in 1992: I hope you will all raise a glass of your favourite tipple in his memory.

Bye, and see you for the 300th post!


  1. Steve Im so glad you are so positive as its the only way to fight this Mesothelioma.
    I have numbness in my hands, fingers and toes which is worse at night.
    My Doctors have said they don't understand why and yet I hear many Meso warriors saying they have it.What do they know these doctors, I think we could write the medical books for them.
    Well good luck and keep fighting and yes I will wait to read your 300th post.
    Love to you both from mavis

  2. Hi Steve,
    Nice post and good to hear from you. Mavis I also have numbness in my fingers which I believe is from the chemo. I have heard that it is not isolated to chemo used for mesothelioma either.
    200 posts is good going. All the best to you both.
    Anita Steiner

  3. Hello both
    200 posts and still going strong! well done you two. Lovely to meet up with you at the conference, keep positive, live life, have fun and we are all here to help with the tricky bits along the way! All the best to you both, Heather 'n' Alan

  4. Thanks for the comments Mavis and Anita.

    Mavis, I agree with Anita. If you've been given cisplatin, it's almost certainly what's caused the numbness, but other drugs can have the same response.

    Love, Steve.